We have a scheduled maintenance planned for [February 25, 2024 (Sunday)] from 1:30 AM to 5:30 AM UTC. During this period, our website may experience downtime as we perform essential updates and improvements. We apologize for any inconvenience this may cause and appreciate your understanding.

Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is Advil Safe If Taken Along With Atenolol And Amlodipine?

mom diagnosed with pericarditis / pericardial effusion - no meds were prescribed upon release from hospital - she has continuos shoulder pain along with elbow and wrist pain - advil seemed to alleviate - but she is also taking atenolol and amlodipine (blood pressure) is it safe for her to continue taking advil? also, will pain ever go away?
Thu, 3 Aug 2023
Report Abuse
General & Family Physician 's  Response
Hello,

In my opinion, Advil can be taken for short of amount time for the pain to be relieved but it should not be taken regularly while taking atenolol and amlodipine. I would further like to explain the reasons behind it. Firstly it can cause stomach upset and even gastric ulcers when taking simultaneously with beta blocker.

Secondly it may hinder the effect of BP medicines if taken for a long period of time. I would like to make it clear that taking Advil on and off or sometimes for pain does not cause this. For the joint pains i would suggest her to start physiotherapy and this would be of great help and would relieve the pain without any medications. If however the joint pains to do not go away or get worse I would recommend your wife to visit a rheumatologist.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Hiba Tehrim, General & Family Physician
I find this answer helpful

Note: For more detailed guidance, please consult an Internal Medicine Specialist, with your latest reports. Click here..
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Pericardium


Loading Online Doctors....
Is Advil Safe If Taken Along With Atenolol And Amlodipine?

Hello, In my opinion, Advil can be taken for short of amount time for the pain to be relieved but it should not be taken regularly while taking atenolol and amlodipine. I would further like to explain the reasons behind it. Firstly it can cause stomach upset and even gastric ulcers when taking simultaneously with beta blocker. Secondly it may hinder the effect of BP medicines if taken for a long period of time. I would like to make it clear that taking Advil on and off or sometimes for pain does not cause this. For the joint pains i would suggest her to start physiotherapy and this would be of great help and would relieve the pain without any medications. If however the joint pains to do not go away or get worse I would recommend your wife to visit a rheumatologist. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Hiba Tehrim, General & Family Physician